Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 402, NWS Atlanta, GA

August 7, 2006Bleckley County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2006, 4:54 PM EDT for Bleckley County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 4:54 PM EDT (20:54 UTC)
Expired
Aug 7, 2006, 5:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072054
SVRFFC
GAC023-072130-
/O.NEW.KFFC.SV.W.0402.060807T2054Z-060807T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR COCHRAN...
  MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3233 8339 3248 8327 3251 8339 3242 8350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 7, 3:50 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT MON AUG 7 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
WEAK DYNAMICS THIS AFTERNOON WITH HEATING AND OUTFLOW BOUNDARIES THE
MAIN TRIGGERS. CONVECTION SHOULD DIMINISH AFTER SUNSET. RIDGING
ALOFT THROUGH TUESDAY...BUT RIDGE SLIDING WESTWARD ON
WEDNESDAY...ALLOWING A SURFACE FRONT TO APPROACH GEORGIA FROM THE
NORTH. HAVE SOME DOUBTS IF THIS FRONT WILL ACTUALLY GET INTO THE
STATE. SO HAVE KEPT A PERSISTENCE FORECAST WITH CHANCE POPS DURING
THE AFTERNOON AND SLIGHT CHANCE DURING THE EVENING. WILL HAVE A
SOMEWHAT BETTER CHANCE OF WEDNESDAY AS FRONT STARTS TO SAG
SOUTHWARD. VERY WARM TEMPERATURES AGAIN TUESDAY...BUT NOT SO HOT ON
WEDNESDAY AS UPPER HEIGHTS START TO LOWER.

.LONG TERM...(THURSDAY THROUGH MONDAY)
TROUGH DEEPENS OVER THE NORTHEAST STATES DURING THIS
PERIOD...KEEPING THE CWA IN A NORTHWEST FLOW ALOFT WITH IMPULSES
MOVING SOUTHEAST. LOOKS LIKE ANOTHER FRONT WILL TRY AND BACK-DOOR
ITS WAY INTO GA BY THE END OF THE WEEK. TOO EARLY TO TELL IF IT WILL
ACTUALLY GET INTO THE STATE. AT THIS TIME...HAVE CONTINUED WITH
CHANCE POPS THROUGH THE PERIOD...WITH TEMPERATURES NOT QUITE AS HOT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         75  92  75  91 /  20  20  20  40
ATHENS          73  94  72  93 /  20  30  20  30
GAINESVILLE     73  92  72  90 /  20  30  20  40
ROME            74  95  73  94 /  20  20  20  30
COLUMBUS        76  95  76  95 /  20  30  30  40
MACON           74  96  74  95 /  20  40  30  40
PEACHTREE CITY  71  92  71  92 /  20  30  20  40
CARTERSVILLE    71  92  70  91 /  20  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Aug 7, 6:03 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 AM EDT MON AUG 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
603 AM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.

.SYNOPSIS...
AN OLD WEAK FRONTAL BOUNDARY CONTINUES ACROSS CENTRAL GEORGIA THIS
MORNING. THIS BOUNDARY WILL CONTINUE TO DRIFT SOUTHWARD THROUGH
TUESDAY AND AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO
POSSIBLE.

.DISCUSSION...
THE REMNANTS OF A WEAK FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA AND A
WARM MOIST AIRMASS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE
AIRMASS ACROSS THE AREA IS EXPECTED TO BECOMING INCREASINGLY
UNSTABLE THIS AFTERNOON WITH CAPES IN THE 1500 TO 2500 RANGE AND
LIFTED INDICES AROUND -2 TO -3. WITH THE LACK OF STRONG UPPER
DYNAMICS...A STRENGTHENING UPPER LEVEL RIDGE AND WEAK VERTICAL
WIND SHEAR...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2
PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 7, 3:42 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT MON AUG 7 2006

GAZ094-072015-
342 PM EDT MON AUG 7 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PEACH COUNTY
UNTIL 415 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT VALLEY THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PEACH COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MYRTLE AND FORT VALLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.